Alert archive / Vermont / Frost Advisories in 2012
Frost Advisory 3, NWS Burlington, VT
NWS Burlington, VT issued this frost advisory at May 11, 2012, 4:00 AM EDT for 7 counties in Vermont. It took effect at May 12, 2012, 1:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2012, 4:00 AM EDT (08:00 UTC)
- In effect from
- May 12, 2012, 1:00 AM EDT
- Expired
- May 12, 2012, 7:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 39 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154 WWUS71 KBTV 110800 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 400 AM EDT FRI MAY 11 2012 VTZ006-008-010>012-016>019-112000- /O.NEW.KBTV.FR.Y.0003.120512T0500Z-120512T1200Z/ LAMOILLE-WASHINGTON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER... BRADFORD...RANDOLPH...RUTLAND...SPRINGFIELD... WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 400 AM EDT FRI MAY 11 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT SATURDAY. * LOCATIONS...CENTRAL AND SOUTHERN VERMONT. * HAZARDS...FROST. * TEMPERATURES...LOWS 33 TO 36. * TIMING...FRIDAY NIGHT INTO SATURDAY MORNING. * IMPACTS...UNPROTECTED CROPS AND OTHER SENSITIVE VEGETATION WILL POSSIBLY BE KILLED OR DAMAGED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
3 follow-up statements
400 WWUS71 KBTV 111259 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 859 AM EDT FRI MAY 11 2012 VTZ006-008-010>012-016>019-112000- /O.CON.KBTV.FR.Y.0003.120512T0500Z-120512T1200Z/ LAMOILLE-WASHINGTON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER... BRADFORD...RANDOLPH...RUTLAND...SPRINGFIELD... WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 859 AM EDT FRI MAY 11 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST ADVISORY...FROM 1 AM TO 8 AM EDT SATURDAY. * LOCATIONS...CENTRAL AND SOUTHERN VERMONT. * HAZARDS...FROST. * TEMPERATURES...LOWS 33 TO 36. * TIMING...FRIDAY NIGHT INTO SATURDAY MORNING. * IMPACTS...UNPROTECTED CROPS AND OTHER SENSITIVE VEGETATION WILL POSSIBLY BE KILLED OR DAMAGED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
514 WWUS71 KBTV 111847 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 247 PM EDT FRI MAY 11 2012 VTZ006-008-010>012-016>019-121200- /O.CON.KBTV.FR.Y.0003.120512T0500Z-120512T1200Z/ LAMOILLE-WASHINGTON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER... BRADFORD...RANDOLPH...RUTLAND...SPRINGFIELD... WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 247 PM EDT FRI MAY 11 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST ADVISORY...FROM 1 AM TO 8 AM EDT SATURDAY. * LOCATIONS...CENTRAL AND SOUTHERN VERMONT. * HAZARDS...FROST. * TEMPERATURES...LOWS 33 TO 36. * TIMING...FRIDAY NIGHT INTO SATURDAY MORNING. * IMPACTS...UNPROTECTED CROPS AND OTHER SENSITIVE VEGETATION WILL POSSIBLY BE KILLED OR DAMAGED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
524 WWUS71 KBTV 121100 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 700 AM EDT SAT MAY 12 2012 VTZ006-008-010>012-016>019-121200- /O.CAN.KBTV.FR.Y.0003.000000T0000Z-120512T1200Z/ LAMOILLE-WASHINGTON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER... BRADFORD...RANDOLPH...RUTLAND...SPRINGFIELD... WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 700 AM EDT SAT MAY 12 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE FROST ADVISORY FOR CENTRAL AND SOUTHERN VERMONT. FULL SUNSHINE THIS MORNING WILL ALLOW TEMPERATURES TO RISE FAIRLY QUICKLY...DIMINISHING THE FROST THREAT OVER THE ADVISORY AREA. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at May 11, 1:30 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 11, 1:30 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 130 AM EDT FRI MAY 11 2012 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTH COUNTRY OVERNIGHT AND CONTINUE TO BRING CLOUDS AND SHOWERS TO THE REGION. THIS FEATURE WILL FINALLY EXIT THE AREA FRIDAY MORNING AND WARMER AND DRIER CONDITIONS WILL BE THE RULE FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. EXPECT NEAR NORMAL TEMPERATURES ON FRIDAY AND ABOVE NORMAL FOR SATURDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 109 AM EDT FRIDAY...UPDATE ISSUED TO ADD IN PATCHY FG TO PORTIONS OF DACKS...AS WELL AS CENTRAL AND E VT TO THE CT RIVER VALLEY. NOT MUCH CHANGE TO TEMPS OVER PAST FEW HRS SO HAVE LEFT AS IS. W/ WNW FLOW OVER THE CWA...FAVORED UPSLOPE AREAS RECEIVING BULK OF RAIN ATTM AND WILL CONTINUE THRU OVERNGT PERIOD. PREVIOUS DISCUSSION...HAVE RAISED POPS ACROSS THE CHAMPLAIN VALLEY OVERNIGHT TO ACCOUNT FOR CURRENT RADAR TRENDS AND HAVE POPULATED THE GRIDS WITH THE LATEST SURFACE OBSERVATIONS. OTHERWISE...NO CHANGES TO THE REMAINDER OF THE FORECAST. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/... AS OF 301 PM EDT THURSDAY...UPSLOPE FLOW FRIDAY MORNING WILL KEEP SHOWERS GOING OVER THE HIGHER TERRAIN OVER NORTHERN NEW YORK AND NORTHERN VERMONT...BUT AS UPPER LOW FINALLY MOVES FAR ENOUGH EAST...FLOW WILL WEAKEN AND PRECIPITATION WILL TAPER OFF SHARPLY DURING THE AFTERNOON HOURS. CLOUDS WILL BE SLOW TO CLEAR AS WELL...BUT TEMPERATURES WILL RETURN TO SEASONAL NORMALS DURING THE AFTERNOON HOURS. NORTH TO NORTHWEST FLOW ALOFT DEVELOPS OVER THE AREA FRIDAY NIGHT AND SATURDAY WITH DRY WEATHER EXPECTED AND PLENTY OF SUNSHINE. HIGH TEMPERATURES ON SATURDAY WILL BE ABOUT 5 TO 8 DEGREES ABOVE NORMAL. CLOUDS WILL BE ON THE INCREASE SATURDAY NIGHT AS A WEAK SHORTWAVE TROUGH MOVES TOWARD THE REGION LATE SATURDAY NIGHT. HAVE INCLUDED A SLIGHT CHANCE OF SHOWERS FOR PORTIONS OF NORTHERN NEW YORK WITH THE REMAINDER OF THE AREA REMAINING DRY. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 400 PM EDT THURSDAY...FAIRLY UNSETTLED PERIOD COMING UP IN THE EXTENDED. GFS AND ECMWF STILL SHOW SOME DIFFERENCES EARLY NEXT WEEK. WE WILL HAVE A GENERAL DRYING TREND ON SUNDAY WITH WEAK HIGH PRESSURE RIDGING INTO THE NORTH COUNTRY. ECMWF IS FASTER BRINGING PRECIPITATION INTO THE REGION AHEAD OF NEXT LOW AND ACCOMPANYING FRONTAL SYSTEMS. ECMWF CONTINUES TO SHOW A MORE SIGNIFICANT PRECIPITATION AXIS DEVELOPING WHILE THE GFS SUPPORTS A SYSTEM WITH LESS ORGANIZATION AND LESS PRECIPITATION. THESE TWO LONG RANGE MODELS SHOULD COME MORE INTO LINE AS WE GET CLOSER TO EARLY NEXT WEEK. ECMWF KEEPS PRECIP ACROSS THE AREA FROM LATE SUNDAY NIGHT THROUGH LATE WEDNESDAY AFTERNOON. GFS DOES NOT HAVE PRECIP START TILL TUESDAY...THEN CONTINUING THROUGH WEDNESDAY AFTERNOON. BOTH MODELS SHOW A GENERAL DRYING TREND TOWARDS THE END OF NEXT WEEK WITH SURFACE HIGH RIDGING INTO THE AREA. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... THROUGH 12Z SATURDAY...RAINFALL TO CONTINUE AT BTV THRU 11Z ASSOCIATED WITH SFC LOW PRESSURE SYSTEM NOW PULLING AWAY THRU THE CANADIAN MARITIMES. OTHER TAF SITES EXPECTED TO SEE JUST A FEW PASSING SHOWERS THRU THE PRE-DAWN HRS. LOCALIZED MVFR CEILINGS TO CONTINUE THRU 11-12Z AT MPV/SLK...AND OCCASIONALLY AT BTV WITH ASSOCIATED RAINFALL. CLEARING EXPECTED TO TAKE PLACE MID-MORNING WITH ALL SITES VFR 14-15Z. NW WINDS INCREASING TO 10G18KTS DURING THE LATE MORNING THRU AFTN PERIOD. RIDGE OF HIGH PRESSURE BUILDS ACROSS THE REGION FRIDAY NIGHT WITH GENERALLY FAIR CONDITIONS UNDER MAINLY CLEAR SKIES. OUTLOOK 12Z SATURDAY THROUGH TUESDAY...MAINLY VFR THROUGH SATURDAY EVENING. NEXT WEAK SFC/UPR TROUGH BRINGS A CHANCE OF RAIN SHOWERS FOR SATURDAY NIGHT. MAY SEE BRIEF MVFR CONDITIONS SAT NIGHT WITH -SHRA ACTIVITY...ESPECIALLY AT MPV AND SLK. NO ORGANIZED OR PROLONGED PERIODS OF PRECIPITATION OR LOW VSBY/CIG CONDITIONS FORESEEN SUNDAY- TUESDAY PERIOD. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...WGH/JN SHORT TERM...EVENSON LONG TERM...NEILES AVIATION...BANACOS
Hazardous weather outlook, May 11, 4:00 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 400 AM EDT FRI MAY 11 2012 NYZ026>031-034-035-087-VTZ001>005-007-009-120800- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-CALEDONIA- WESTERN ADDISON- 400 AM EDT FRI MAY 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ006-008-010>012-016>019-120800- LAMOILLE-WASHINGTON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 400 AM EDT FRI MAY 11 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Vermont, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.